Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 103, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 27, 2007, 2:52 PM CDT for Cameron County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2007, 2:52 PM CDT (19:52 UTC)
- Expired
- Jul 27, 2007, 3:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 27 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2578 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 271952 FFWBRO TXC061-272045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 252 PM CDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CAMERON COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...SAN BENITO...PORT ISABEL... HARLINGEN...BROWNSVILLE... * UNTIL 345 PM CDT * AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH PADRE ISLAND...RIO HONDO...RANCHO VIEJO...LOS FRESNOS...LAGUNA VISTA... LAGUNA HEIGHTS AND COMBES DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 2586 9773 2598 9707 2629 9724 2625 9782 $$ PHILO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 1:49 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 27, 1:49 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 149 PM CDT FRI JUL 27 2007 .DISCUSSION...AFTERNOON CONCERNS WILL BE CONCENTRATING ON PLACEMENT AND POSSIBLE EXTENSION OF THE FLASH FLOOD WATCH BEYOND 7 PM. A COASTAL SURFACE LOW PRESSURE TROUGH HAS BEEN THE FOCUS OF THUNDERSTORM DEVELOPMENT THIS MORNING AND EARLY AFTERNOON. THE STORMS HAVE BEEN SLOWLY BACK BUILDING SOUTHWEST ALONG THE TROUGH WITH THE ASSISTANCE OF A STRONG UPPER DISTURBANCE ROUNDING THE SOUTH END OF THE MID UPPER LOW THAT IS CENTERED OVER WEST CENTRAL TEXAS. EXPECT THE COASTAL COUNTIES OF KENEDY...WILLACY AND CAMERON TO SEE AN INCREASE IN THUNDERSTORMS EARLY IN THE AFTERNOON THEN THE REMAINDER OF THE CWA ESPECIALLY BROOKS...STARR AND HIDALGO SHOULD SEE AN INCREASE THROUGH THE LATER HALF OF THE AFTERNOON AND THIS EVENING. THE COASTAL AREAS COULD SEE THE THUNDERSTORMS PERSIST INTO THE EVENING AS THE TROUGH COULD TAKE ON A EAST TO WEST ORIENTATION. WITH THIS MENTION WILL EXTEND THE WATCH UNTIL 10 PM. INITIATION OF THE NAM LOOKED GOOD AND DEPICTED THIS COASTAL TROUGH BETTER THAN THE GFS. SO WILL BE TRENDING TOWARDS THE NAM MODEL GUIDANCE WHICH SHOWS A HIGHER CHANCE OF RAIN. LOOKING AT THE MOISTURE CONTENT...MORNING SOUNDING INDICATED PWS AT 2.33 INCHES WHICH IS NEAR 150 PERCENT OF NORMAL. FORECAST SOUNDINGS SHOW PWS TO REMAIN BETWEEN 2.25 AND 2.45 INCHES THROUGH SATURDAY NIGHT AND STAYING ABOVE 2 INCHES THROUGH SUNDAY. THE MID LEVEL LOW REMAINS STUCK BETWEEN A HIGH PRESSURE RIDGE OVER THE SOUTHERN ROCKIES AND THE SUBTROPICAL HIGH OVER THE GULF. CURRENTLY THE LOW SEEMS LIKE IT IS DRIFTING SLOWLY WEST AND COULD TAKE ON A MORE SOUTHERLY MOVEMENT TONIGHT AND SATURDAY WHICH SHOULD INCREASE OR MAINTAIN THE SOUTHERLY FLOW OVER THE CWA FURTHER EVIDENCE OF MAINTAINING THE HIGHER MOISTURE CONTENT AND HIGHER CHANCE OF RAIN INSTEAD OF DRYING OUT THE REGION. HAVE RAISED THE POPS TO LIKELY TONIGHT FOR CENTRAL AND EASTERN COUNTIES AND HIGH END CHANCE FOR SATURDAY AND MID CHANCE ON SUNDAY SPREADING THE HIGHER POPS EAST TO WEST EACH DAY. MONDAY DOES LOOK DRIER AT THIS TIME IF THE LOW CONTINUES TO DRIFT FATHER WESTWARD BUT ADDED LOW END POPS. LEFT THE REMAINDER OF THE FORECAST PERIOD DRY UNTIL WE SEE WHAT DEVELOPS. TEMPERATURES WILL BE ADJUSTED DOWNWARD STAYING BELOW NORMAL THROUGH THE WEEKEND DUE TO THE INCREASE IN POPS...CLOUDS AND CONTINUED WET SOIL CONDITIONS. && .AVIATION...MAIN CONCERN THIS AFTERNOON IS CONVECTION BUILDING ALONG THE COAST AND SPREADING INLAND. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PERSIST MUCH OF THE AFTERNOON WITH MVFR OR IFR CONDITIONS IN ANY THUNDERSTORM. SHOWERS MAY CONTINUE OVERNIGHT AND BECOME MORE SCATTERED BY SATURDAY. WINDS WILL BE GENERALLY LIGHT THROUGH THE PERIOD. && .MARINE...AT 1PM BUOY 42020 REPORTED NORTH WINDS AT 8 KNOTS AND SEAS AT 4.6 FEET. SEAS ARE EXPECTED TO REMAIN NEAR PRESENT LEVELS THROUGH SATURDAY AND THEN SLOWLY DECREASE THROUGH MIDWEEK. WINDS ARE EXPECTED TO BE GENERALLY LIGHT TO MODERATE THROUGH THE PERIOD. SHOWERS AND THUNDERSTORMS WILL CONTINUE THE NEXT COUPLE OF DAYS WITH DRIER CONDITIONS EXPECTED BY EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 88 79 89 / 60 40 20 20 BROWNSVILLE 78 91 78 92 / 60 50 20 30 HARLINGEN 77 92 77 92 / 60 50 20 30 MCALLEN 77 93 77 93 / 60 50 20 30 RIO GRANDE CITY 78 93 76 94 / 40 50 30 40 SOUTH PADRE ISLAND 80 88 82 88 / 60 40 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR TXZ248>257. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 68/59
Hazardous weather outlook, Jul 27, 5:45 AM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 545 AM CDT FRI JUL 27 2007 TXZ248>257-281100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 545 AM CDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY REFORM OVER PORTIONS OF DEEP SOUTH TEXAS LATER TODAY. SOME OF THESE STRONGER THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL THAT COULD RESULT IN THE FLOODING OF CREEKS...STREAMS...ROADS AND LOW LYING AREAS. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF DEEP SOUTH TEXAS ON SATURDAY AND SUNDAY. HEAT INDEX READINGS NEXT WEEK WILL INCREASE INTO THE 105 TO 115 DEGREE RANGE ACROSS MUCH OF THE REGION. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:52 PM CDT | Flash Flood Warning | BRO | Cameron | 53 min |
| Jul 27, 2:58 PM CDT | Special Marine Warning | BRO | 62 min | |
| Jul 27, 3:02 PM CDT | Flash Flood Warning | BRO | Kenedy, Willacy | 58 min |
| Jul 27, 3:45 PM CDT | Flash Flood Warning | BRO | Cameron | 60 min |
| Jul 27, 4:00 PM CDT | Flash Flood Warning | BRO | Brooks, Hidalgo, Kenedy, Willacy | 60 min |
| Jul 27, 6:36 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 36 min |
| Jul 27, 6:41 PM CDT | Flash Flood Warning | BRO | Hidalgo | 64 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.